Texas, 2023

High Wind in Texas, February 27, 2023

February 27, 2023 · NWS MAF · 2 events in 2 counties and zones

This is a continuation of the previous day's event. This event consisted of a highly amplified weather pattern with an ejecting closed upper-low moving into the southern Rocky Mountains.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

This is a continuation of the previous day's event. This event consisted of a highly amplified weather pattern with an ejecting closed upper-low moving into the southern Rocky Mountains. This system and accompanying jet brought a high-end wind event to southeast New Mexico and much of west Texas. High winds and property damage were reported across a large portion of the area. Additionally, blowing dust greatly reduced visibility at times.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 26, 10:38 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Feb 26, 10:38 PM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1038 PM CST Sun Feb 26 2023

...New AVIATION...

.SHORT TERM...
(This afternoon through Monday night)
Issued at 120 PM CST Sun Feb 26 2023

* Significant Windstorm Expected This Afternoon and Evening

An active afternoon and evening is ahead for Southeast New Mexico
and West Texas, as a potent trough and its attendant jet move over
the region. The aforementioned trough is currently located near the
AZ/NM state line, and per latest satellite imagery and RAP analysis
is beginning to develop a subtle negative tilt. Clouds from this
morning continue to clear from west to east, with a stout low-level
jet resulting in gusty southerly to southeasterly winds across the
Trans Pecos and Permian Basin, with southwesterly winds
overspreading western areas in association with a pre-frontal
trough. The gusty winds we see right now are likely the lightest
winds we'll see until after midnight tonight, as the trough
translates east-northeastward, dragging an anomalously strong
Pacific front (for this time of year) through the region. This front
will produce a sharp westerly wind shift, with widespread wind gusts
expected to reach 50-70mph across the lower elevations, and up to 95-
105mph across the Davis, Guadalupe, and Delaware Mountains. Current
satellite imagery also indicates a swath of blowing dust advecting
northeastward out of northern Chihuahua, MX, and this dust will
overspread the region this afternoon and evening, with widespread
blowing dust expected and localized significant visibility
reductions possible, especially along the Pacific front as it moves
through the area.

In addition to the winds and dust, thunderstorms will also be
possible late this afternoon and early evening, mainly across the
eastern Permian Basin. Storms that develop would likely be high-
based to start with, with significant downward momentum yielding an
enhanced wind threat, though brief rainfall and large hail would be
possible. Storm motion would likely be upwards of 60kt to the east-
northeast, with greater potential for strong to severe thunderstorms
expected over the Rolling Plains northeastward into western and
central Oklahoma. One other variable this afternoon into this
evening is also widespread elevated fire weather conditions across
Southeast New Mexico and West Texas, with concern for fire starts
due to potential downed power poles/arcing power lines, as well as
lightning strikes over eastern areas. Any fires that begin could
spread quickly in the dry and windy conditions, and more on the fire
threat can be found in the Fire Weather Discussion below.

As the Pacific front moves east of the region tonight, cooler and
drier air will filter into the region, with winds gradually
diminishing as the gradient slackens and with a loss of mixing.
Continued westerly flow will will maintain mild overnight
temperatures with lows in the 30s and 40s. While winds will diminish
overnight, high winds will persist across the mountains, where the
High Wind Warning remains in effect through Monday evening. In a
post-frontal regime, highs Monday will top out cooler than today,
but still above normal for late February, in the middle 60s and
lower 70s for most. Monday evening, relief (albeit, brief) from the
high winds will arrive in the Guadalupe and Delaware Mountains as
winds diminish with the departure of the midlevel jet. Lows will
once again drop into the middle 30s and 40s for most, with the light
winds making for a pleasant night.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 120 PM CST Sun Feb 26 2023

 * Another high wind event forecast for west Texas and
   southeastern New Mexico Thursday...

We will see a short period of short wave ridging before yet
another potent upper level system reloads over the desert
southwest and approaches west Texas and southeastern New Mexico
Wednesday and Thursday. Prototype cluster analyses of 500 hPa
ensemble height anomalies suggests to me to have two modes...one
mode where the system is slower in translating eastward over the
desert southwest and maintains closure whereas the second mode is
more progressive and opens the low into a wave over the southern
Rockies. Since the trend has been for systems to beat themselves
against a persistent southeastern US ridge and that the massively
negative NAO doesn't seem to go anywhere anytime soon per ECMWF
and GEFS ensembles, we'll stick with the more open solution,
keeping the bulk of precipitation (such as it will be) north of
the Permian Basin Wednesday night into early Thursday. Thursday
appears to be another windbag event, with the ECMWF Extreme
Forecast Index and SoT looking pretty gnarly. While not as
significant as the ongoing windbag event, wind gusts near
hurricane strength are likely over the Delaware/Guadalupe ranges
with high wind warning criteria met or exceeded across much of the
adjacent plains. And after that system passes, we'll see some
quasizonal flow through next weekend. Meaning things should get a
little quieter for awhile. Don't count on it lasting, though.

Regrading sensible weather, highs Tuesday and Wednesday will be
about 10 degrees above normal under southwesterly flow aloft.
Would be warmer but there could be extensive cirrus near us ahead
of this system. May see some showers across southeastern New
Mexico and the northern Permian Basin late Tuesday/early Wednesday
but QPF will be scant. Then another Pacific front plows through
the region Thursday morning, dropping highs to slightly below
early March normals. Winds should subside Thursday evening, and
with lighter winds and very good radiational cooling expected,
lows Friday morning will be a bit on the nippy side, ranging from
the lower 20s near Tatum, NM to the mid 30s along the Rio Grande.
From there, temperatures trend to near normal with no
precipitation expected.

bc

&&

.AVIATION...
(06Z TAFS)
Issued at 1036 PM CST Sun Feb 26 2023

VFR conditions should prevail next 24 hours except KHOB, which
will have MVFR cigs for a couple more hours. Westerly surface flow
will continue backing to southwest and subsiding, but remain gusty
through sundown Monday.  High clouds are expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               82  39  72  41 /  20  10   0   0
Carlsbad                 77  34  70  40 /   0   0   0   0
Dryden                   88  46  82  46 /   0   0   0   0
Fort Stockton            88  42  75  43 /  10   0   0   0
Guadalupe Pass           68  35  59  40 /   0   0   0   0
Hobbs                    78  31  67  39 /  10   0   0   0
Marfa                    81  33  68  35 /   0   0   0   0
Midland Intl Airport     84  38  72  42 /  10   0   0   0
Odessa                   85  39  72  44 /  10   0   0   0
Wink                     86  36  72  39 /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 10 PM CST /9 PM MST/ Monday for Davis
     Mountains-Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains.

     High Wind Warning until midnight CST tonight for Andrews-Borden-
     Central Brewster County-Chinati Mountains-Chisos Basin-
     Crane-Davis Mountains Foothills-Dawson-Eastern Culberson
     County-Ector-Gaines-Howard-Loving-Lower Brewster County-
     Marfa Plateau-Martin-Midland-Pecos-Presidio Valley-Reeves
     County Plains-Scurry-Van Horn and Highway 54 Corridor-Ward-
     Winkler.

     Wind Advisory until midnight CST tonight for Glasscock-Mitchell-
     Reagan-Terrell-Upton.

NM...High Wind Warning until 9 PM MST Monday for Guadalupe Mountains
     of Eddy County.

     High Wind Warning until 11 PM MST this evening for Central Lea
     County-Eddy County Plains-Northern Lea County-Southern Lea
     County.

&&

SHORT TERM...84
LONG TERM....72
AVIATION...44
Hazardous weather outlook, Feb 26, 9:09 PM CST, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
909 PM CST Sun Feb 26 2023

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-280315-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
909 PM CST Sun Feb 26 2023 /809 PM MST Sun Feb 26 2023/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Tonight.

A High Wind Warning is in effect for most of the region through this
evening. Widespread damaging winds are possible, especially across
the mountains and adjacent plains. Widespread blowing dust may
greatly reduce visibility and produce hazardous travel conditions.

A Wind Advisory is in effect for portions of the Permian Basin and
Stockton Plateau this evening.

Elevated fire weather conditions are expected across the region
through the evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A High Wind Warning is in effect through Monday evening for the
Guadalupe, Delaware and Davis Mountains.

High wind is possible Tuesday through Friday, mainly across the
Guadalupe and Delaware Mountains and adjacent plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Local storm report, Feb 26, 9:00 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
900 PM CST SUN FEB 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     NON-TSTM WND GST 2 E ANDREWS             32.32N 102.52W
02/26/2023  M65 MPH          ANDREWS            TX   MESONET

            MESONET STATION 48 2E ANDREWSW.

0440 PM     NON-TSTM WND GST 2 WSW TATUM             33.24N 103.35W
02/26/2023  M73 MPH          LEA                NM   MESONET

            MESONET STATION 51 2SW TATUM NM.

0733 PM     NON-TSTM WND GST 1 W TARZAN              32.31N 102.01W
02/26/2023  M58 MPH          MARTIN             TX   MESONET

            MESONET STATION 84 2WNW TARZAN TARZAN/MARTIN
            COUNTY.

0315 PM     NON-TSTM WND GST 2 W ARTESIA             32.85N 104.47W
02/26/2023  M71 MPH          EDDY               NM   AWOS

            AWOS STATION KATS ARTESIA.

0252 PM     NON-TSTM WND GST 4 W WHITES CITY         32.18N 104.44W
02/26/2023  M73 MPH          EDDY               NM   MESONET

            MESONET STATION BATN5 BATDRAW.

0440 PM     NON-TSTM WND GST 7 NW MALJAMAR           32.93N 103.86W
02/26/2023  M71 MPH          EDDY               NM   MESONET

            MESONET STATION CPPN5 CAPROCK.

0358 PM     NON-TSTM WND GST 5 WSW OTIS              32.33N 104.25W
02/26/2023  M72 MPH          EDDY               NM   ASOS

            ASOS STATION KCNM CARLSBAD.

0445 PM     NON-TSTM WND GST 9 ENE VALENTINE         30.63N 104.36W
02/26/2023  M61 MPH          JEFF DAVIS         TX   MESONET

            MESONET STATION TWB78 CUERVO RANCH.

0155 PM     NON-TSTM WND GST 3 ENE VAN HORN          31.06N 104.78W
02/26/2023  M58 MPH          CULBERSON          TX   MESONET

            MESONET STATION KVHN CULBERSON COUNTY
            AIRPORT.

0354 PM     NON-TSTM WND GST 4 WNW MCKITTRICK CANYON 32.00N 104.83W
02/26/2023  M67 MPH          CULBERSON          TX   MESONET

            MESONET STATION DGCT2 DOG CANYON.

0315 PM     NON-TSTM WND GST 12 ESE HALFWAY          32.47N 103.55W
02/26/2023  M69 MPH          LEA                NM   MESONET

            MESONET STATION FW9687 EUNICE.

0736 PM     NON-TSTM WND GST 3 WNW FLUVANNA          32.90N 101.20W
02/26/2023  M59 MPH          BORDEN             TX   MESONET

            MESONET STATION 31 FLUVANNA 3W.

0356 PM     NON-TSTM WND GST 3 NW FORT STOCKTON      30.92N 102.92W
02/26/2023  M59 MPH          PECOS              TX   ASOS

            ASOS STATION KFST FORT STOCKTON.

0648 PM     NON-TSTM WND GST 2 ESE GAIL              32.76N 101.41W
02/26/2023  M58 MPH          BORDEN             TX   MESONET

            MESONET STATION 26 GAIL 2SE.

0515 PM     NON-TSTM WND GST 3 SE HUMBLE CITY        32.77N 103.18W
02/26/2023  M63 MPH          LEA                NM   MESONET

            MESONET STATION FW0979 HOBBS.

0450 PM     NON-TSTM WND GST 4 NE MONUMENT           32.67N 103.22W
02/26/2023  M63 MPH          LEA                NM   AWOS

            AWOS STATION KHOB HOBBS LEA CO.

0357 PM     NON-TSTM WND GST 3 NW HOBBS              32.76N 103.19W
02/26/2023  M61 MPH          LEA                NM   MESONET

            MESONET STATION 66 HOBBS, NM/ LEA COUNTY.

0400 PM     NON-TSTM WND GST 19 WNW JAL              32.19N 103.51W
02/26/2023  M69 MPH          LEA                NM   MESONET

            MESONET STATION FW9690 JAL.

0415 PM     NON-TSTM WND GST 21 W BENNETT            32.05N 103.57W
02/26/2023  M62 MPH          LEA                NM   MESONET

            MESONET STATION FW9688 JAL.

0430 PM     NON-TSTM WND GST 4 NW BENNETT            32.11N 103.27W
02/26/2023  M65 MPH          LEA                NM   MESONET

            MESONET STATION FW9689 JAL.

0514 PM     NON-TSTM WND GST 9 E KENT                31.07N 104.07W
02/26/2023  E61 MPH          JEFF DAVIS         TX   MESONET

0624 PM     NON-TSTM WND GST 2 SSE LAMESA            32.71N 101.94W
02/26/2023  M61 MPH          DAWSON             TX   MESONET

            MESONET STATION 18 LAMESA 2SE.

0415 PM     NON-TSTM WND GST 1 NNE MALAGA            32.24N 104.06W
02/26/2023  M63 MPH          EDDY               NM   MESONET

            MESONET STATION NMC36 MALAGA.

0413 PM     NON-TSTM WND GST 4 N MARFA               30.37N 104.02W
02/26/2023  M59 MPH          PRESIDIO           TX   AWOS

            AWOS STATION KMRF MARFA.

0430 PM     NON-TSTM WND GST 11 NNW SLASH RANCH      31.98N 103.67W
02/26/2023  M63 MPH          LOVING             TX   MESONET

            MESONET STATION FW9691 MENTONE.

0612 PM     NON-TSTM WND GST 1 NW MIDLAND INTERNATIO 31.95N 102.20W
02/26/2023  M64 MPH          MIDLAND            TX   ASOS

            ASOS STATION KMAF MIDLAND.

0601 PM     NON-TSTM WND GST 1 N ODESSA              31.87N 102.37W
02/26/2023  M63 MPH          ECTOR              TX   MESONET

            MESONET STATION FW9683 ODESSA.

0615 PM     NON-TSTM WND GST 5 NNW ODESSA            31.92N 102.40W
02/26/2023  M59 MPH          ECTOR              TX   ASOS

            ASOS STATION KODO ODESSA.

0439 PM     NON-TSTM WND GST 21 E MALAGA             32.18N 103.72W
02/26/2023  M61 MPH          LEA                NM   MESONET

            MESONET STATION MPAN5 PADUCA.

0435 PM     NON-TSTM WND GST 2 SSW PECOS             31.38N 103.52W
02/26/2023  M58 MPH          REEVES             TX   AWOS

            AWOS STATION KPEQ PECOS CITY.

0330 PM     NON-TSTM WND GST PINE SPRINGS            31.89N 104.81W
02/26/2023  M103 MPH         CULBERSON          TX   MESONET

            MESONET STATION 60 PINE SPRINGS GMNP.

0452 PM     NON-TSTM WND GST 1 ENE PINE SPRINGS      31.89N 104.80W
02/26/2023  M79 MPH          CULBERSON          TX   MESONET

            MESONET STATION PSGT2 PINERY.

0430 PM     NON-TSTM WND GST 10 WNW PYOTE            31.60N 103.27W
02/26/2023  M62 MPH          WARD               TX   MESONET

            MESONET STATION FW9693 PYOTE.

0552 PM     NON-TSTM WND GST 7 WSW PYOTE             31.50N 103.23W
02/26/2023  M60 MPH          WARD               TX   MESONET

            MESONET STATION UR226 6.6 W PYOTE (UPR).

0313 PM     NON-TSTM WND GST 3 ENE QUEEN             32.20N 104.69W
02/26/2023  M61 MPH          EDDY               NM   MESONET

            MESONET STATION QENN5 QUEEN.

0619 PM     NON-TSTM WND GST 4 NW RYAN               30.47N 104.35W
02/26/2023  M61 MPH          PRESIDIO           TX   MESONET

            MESONET STATION UP400 4.0 NW RYAN (UPR).

0445 PM     NON-TSTM WND GST 3 N SARAGOSA            31.08N 103.66W
02/26/2023  M58 MPH          REEVES             TX   MESONET

            MESONET STATION GW2669 SARAGOSA.

0539 PM     NON-TSTM WND GST 1 WSW SEAGRAVES         32.94N 102.57W
02/26/2023  M68 MPH          GAINES             TX   MESONET

            MESONET STATION 15 SEAGRAVES 1SW.

0710 PM     NON-TSTM WND GST 2 S SEMINOLE            32.68N 102.65W
02/26/2023  M58 MPH          GAINES             TX   AWOS

            AWOS STATION KGNC SEMINOLE.

0533 PM     NON-TSTM WND GST 2 NNE SEMINOLE          32.74N 102.64W
02/26/2023  M67 MPH          GAINES             TX   MESONET

            MESONET STATION 25 SEMINOLE 2N.

0340 PM     NON-TSTM WND GST 3 N LAKEWOOD            32.66N 104.36W
02/26/2023  M65 MPH          EDDY               NM   MESONET

            MESONET STATION NMC37 SEVEN RIVERS.

0731 PM     TSTM WND GST     3 E SNYDER              32.72N 100.86W
02/26/2023  M58 MPH          SCURRY             TX   MESONET

            MESONET STATION 37 SNYDER 3E.

0456 PM     NON-TSTM WND GST 2 SW TATUM              33.24N 103.34W
02/26/2023  M77 MPH          LEA                NM   MESONET

            MESONET STATION CW0386 TATUM.

0338 PM     NON-TSTM WND GST 3 NNW PINE SPRINGS      31.93N 104.83W
02/26/2023  M81 MPH          CULBERSON          TX   MESONET

            MESONET STATION GDBT2 THE BOWL.

0516 PM     NON-TSTM WND GST 3 NW VALENTINE          30.62N 104.53W
02/26/2023  M61 MPH          JEFF DAVIS         TX   MESONET

            MESONET STATION UR278 2.9 NW VALENTINE
            (UPR).

0345 PM     NON-TSTM WND GST 11 NNE VAN HORN         31.18N 104.74W
02/26/2023  M60 MPH          CULBERSON          TX   MESONET

            MESONET STATION TWB49 11.2 NE VAN HORN
            (TWDB).

0552 PM     NON-TSTM WND GST WELCH                   32.93N 102.13W
02/26/2023  M69 MPH          DAWSON             TX   MESONET

            MESONET STATION 96 WELCH DAWSON COUNTY.

0348 PM     NON-TSTM WND GST 3 NW WINK               31.78N 103.20W
02/26/2023  M71 MPH          WINKLER            TX   ASOS

            ASOS STATION KINK WINK.

0458 PM     NON-TSTM WND GST 7 WSW MCDONALD OBSERVAT 30.65N 104.14W
02/26/2023  M59 MPH          JEFF DAVIS         TX   MESONET

            MESONET STATION WDPT2 WOLF DEN DMP.

&&
Local storm report, Feb 26, 10:36 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1036 PM CST SUN FEB 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     NON-TSTM WND DMG ARTESIA                 32.85N 104.43W
02/26/2023                   EDDY               NM   PUBLIC

            NUMEROUS REPORTS OF DOWNED POWER LINES, ROOF
            DAMAGE, AND OTHER WIND-RELATED DAMAGE IN
            ARTESIA.

0420 PM     NON-TSTM WND DMG 2 ESE ARTESIA           32.83N 104.40W
02/26/2023                   EDDY               NM   PUBLIC

            REPORT OF DOWNED TREES.

0352 PM     NON-TSTM WND DMG 3 WSW AVALON            32.47N 104.28W
02/26/2023                   EDDY               NM   PUBLIC

            SEMI BLOWN OVER ON US HWY 285.

0400 PM     NON-TSTM WND DMG CARLSBAD                32.40N 104.24W
02/26/2023                   EDDY               NM   PUBLIC

            RECEIVED NUMEROUS REPORTS OF WIDESPREAD WIND
            DAMAGE IN CARLSBAD, INCLUDING DOWNED POWER
            POLES, DOWNED TREES, ROOF DAMAGE, AND DAMAGE
            TO OUTBUILDINGS.

0352 PM     NON-TSTM WND DMG 2 NNE COTTONWOOD        32.96N 104.38W
02/26/2023                   EDDY               NM   PUBLIC

            REPORT OF LARGE TREE DOWN OFF LAKE ARTHUR
            HIGHWAY.

1026 PM     DUST STORM       COTTONWOOD              32.93N 104.39W
02/26/2023                   EDDY               NM   PUBLIC

            VIDEO SHOWING ZERO VISIBILITY ON LAKE ARTHUR
            HIGHWAY NORTH OF ARTESIA.

0346 PM     DUST STORM       3 NW HUMBLE CITY        32.83N 103.25W
02/26/2023                   LEA                NM   PUBLIC

            VIDEO SHOWING AROUND 1/4 MILE VISIBILITY
            FROM BLOWING DUST BETWEEN HOBBS AND
            LOVINGTON.

0303 PM     NON-TSTM WND DMG 1 NNW MALAGA            32.24N 104.08W
02/26/2023                   EDDY               NM   PUBLIC

            REPORT OF CAR ACCIDENT DUE TO DOWNED STREET
            SIGN.

0435 PM     NON-TSTM WND GST NADINE                  32.63N 103.13W
02/26/2023  M76 MPH          LEA                NM   PUBLIC

            PERSONAL WEATHER STATION.

0700 PM     NON-TSTM WND DMG ODESSA                  31.85N 102.37W
02/26/2023                   ECTOR              TX   PUBLIC

            REPORTS OF STREETLIGHTS OUT AND POWER
            OUTAGES IN ODESSA.

0530 PM     DUST STORM       4 N PAYNES CORNER       32.78N 102.80W
02/26/2023                   GAINES             TX   FIRE DEPT/RESCUE

            REPORT OF FIRE IN GAINES COUNTY WITH NEAR
            ZERO VISIBILITY DUE TO BLOWING DUST.

0630 PM     DUST STORM       3 ENE SPARENBERG        32.60N 101.79W
02/26/2023                   DAWSON             TX   DEPT OF HIGHWAYS

            TXDOT RELAYED REPORTS OF CARS STRANDED ON
            STATE HIGHWAY 87 SOUTH OF LAMESA DUE TO ZERO
            VISIBILITY.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Guadalupe and Delaware Mountains

When
February 27, 12:01 AM CST to 12:56 PM CST
Where
Guadalupe and Delaware Mountains forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
31.447, -104.517 (the zone’s center; the record gives no point)

High Wind, Guadalupe Mountains Above 7000 Feet

When
February 27, 12:01 AM CST to 9:38 AM CST
Where
Guadalupe Mountains Above 7000 Feet forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
RAWS
Coordinates
31.447, -104.517 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, February 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1083507, 1083508.